Alert archive / Oregon / Frost Advisories in 2011

Frost Advisory 49, NWS Medford, OR

December 19, 2011Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this frost advisory at Dec 19, 2011, 1:48 AM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Dec 19, 2011, 11:00 PM PST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 1:48 AM PST (09:48 UTC)
In effect from
Dec 19, 2011, 11:00 PM PST
Expired
Dec 20, 2011, 9:00 AM PST
In force
10 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The radar

The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2011-12-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2011-12-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1201 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

449 
WWUS76 KMFR 190948
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
148 AM PST MON DEC 19 2011

ORZ021-200100-
/O.NEW.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/
/O.CON.KMFR.FR.Y.0048.000000T0000Z-111219T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
148 AM PST MON DEC 19 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM PST
TUESDAY. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS
MORNING. 

* TEMPERATURE...33 TO 36 DEGREES...WITH ISOLATED SPOTS BELOW 
  FREEZING. 

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE 
  LINGERING PATCHES OF BLACK ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
SVEN
5 follow-up statements
096 
WWUS76 KMFR 191651
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
851 AM PST MON DEC 19 2011

ORZ021-200100-
/O.CAN.KMFR.FR.Y.0048.000000T0000Z-111219T1700Z/
/O.CON.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...COQUILLE
851 AM PST MON DEC 19 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST TUESDAY...
...FROST ADVISORY FOR THIS MORNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE FROST
ADVISORY FOR THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT FROM
11 PM THIS EVENING TO 9 AM PST TUESDAY.

* TEMPERATURE...LOWS TONIGHT WILL BE 33 TO 36 DEGREES...WITH
  ISOLATED SPOTS BELOW FREEZING...MAINLY INLAND FROM THE BEACHES.

* LOCATIONS INCLUDE: COOS BAY...NORTH BEND...COQUILLE.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED WILL SEE LINGERING
  PATCHES OF BLACK ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
421 
WWUS76 KMFR 192254
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
254 PM PST MON DEC 19 2011

ORZ021-200700-
/O.CON.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITY OF...COQUILLE
254 PM PST MON DEC 19 2011

...FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
9 AM PST TUESDAY. 

* TEMPERATURE...LOWS TONIGHT WILL BE 33 TO 36 DEGREES...WITH 
  ISOLATED SPOTS BELOW FREEZING...MAINLY INLAND FROM THE 
  BEACHES. 

* LOCATIONS INCLUDE: COQUILLE...MYRTLE POINT AND POWERS.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED COULD HAVE PATCHES
  OF BLACK ICE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SPILDE
831 
WWUS76 KMFR 200652
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1052 PM PST MON DEC 19 2011

ORZ021-201700-
/O.CON.KMFR.FR.Y.0049.111220T0700Z-111220T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITY OF...COQUILLE
1052 PM PST MON DEC 19 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY. 

* TEMPERATURE...LOWS TONIGHT WILL BE 33 TO 36 DEGREES...WITH 
  ISOLATED SPOTS BELOW FREEZING...MAINLY INLAND FROM THE 
  BEACHES. 

* LOCATIONS INCLUDE: COQUILLE...MYRTLE POINT AND POWERS.

* IMPACTS...INLAND VALLEY ROADS THAT ARE SHADED COULD HAVE
  PATCHES OF BLACK ICE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
320 
WWUS76 KMFR 201156
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
356 AM PST TUE DEC 20 2011

ORZ021-202300-
/O.NEW.KMFR.FZ.A.0028.111222T0300Z-111222T2000Z/
/O.CON.KMFR.FR.Y.0049.000000T0000Z-111220T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
356 AM PST TUE DEC 20 2011

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...
...FREEZE WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY
MORNING...

* TEMPERATURE...LOWS THROUGH MID MORNING TODAY WILL BE 33 TO 36
  DEGREES...WITH ISOLATED SPOTS BELOW FREEZING INLAND FROM THE
  BEACHES.

* LOCATIONS IN THE FROST ADVISORY THIS MORNING INCLUDE: COOS
  BAY...NORTH BEND...REEDSPORT...COQUILLE. THIS WILL BE THE LAST
  FROST ADVISORY ISSUED FOR THE SOUTH CENTRAL OREGON COAST THIS
  SEASON.

* LOCATIONS IN THE FREEZE WATCH WEDNESDAY EVENING THROUGH THURSDAY
  MORNING INCLUDE: ALL INLAND AREAS...AND BEACH AREAS NORTH OF
  LANGLOIS.

* IMPACTS...LOCAL ICY CONDITIONS ON ROADS. THURSDAY MORNING...
  UNPROTECTED PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

STAVISH
126 
WWUS76 KMFR 201651
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
851 AM PST TUE DEC 20 2011

ORZ021-210100-
/O.EXP.KMFR.FR.Y.0049.000000T0000Z-111220T1700Z/
/O.EXT.KMFR.FZ.A.0028.111222T0500Z-111222T1700Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
851 AM PST TUE DEC 20 2011

...FREEZE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING...
...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING. THE
FREEZE WATCH IS NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH
THURSDAY MORNING. 

* LOCATIONS IN THE FREEZE WATCH WEDNESDAY EVENING THROUGH
  THURSDAY MORNING INCLUDE: ALL INLAND AREAS...AND BEACH AREAS 
  NORTH OF LANGLOIS. 

* IMPACTS...LOCAL ICY CONDITIONS ON ROADS. THURSDAY
  MORNING...UNPROTECTED PIPES COULD BURST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

SK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Dec 19, 1:44 AM PST, 4 minutes earlier.

Area forecast discussion, Dec 19, 1:44 AM PST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
144 AM PST MON DEC 19 2011

.DISCUSSION...HIGHER STRATUS DECK THAT CAME IN WITH THE MARINE
PUSH BEHIND THE EXITING WEAK COLD FRONT IS CLEARING RAPIDLY THIS
MORNING AS UPPER RIDGE BUILDS IN WITH SUBSIDENCE. LOWER STRATUS
AND FOG IS FORMING BEHIND THE HIGHER STRATUS WITH HIGHER DEW
POINTS IN THE REGION IN THE MARINE LAYER PRODUCING MORE WIDESPREAD
AND DEEPER FOG IN THE WEST SIDE VALLEYS THIS MORNING. THE THERMAL
TROUGH DEEPENS ALONG THE COAST WITH INCREASING COASTAL JET FLOW IN
THE WATERS INCREASING TO NEAR GALES TO GALE IN THE SOUTHERN OUTER
WATERS. THIS OFFSHORE FLOW WILL ALSO MAKE FOR WARM TEMPS ON THE
SOUTHERN COAST..ESPECIALLY IN THE BROOKINGS AREA FOR THE NEXT
SEVERAL DAYS. THE NEXT BRIEF INTERRUPTION IN THE STAGNANT PATTERN
COME TUESDAY NIGHT AS A BACKDOOR SLIDER SLIPS THE EAST SIDE OF THE
RIDGE. THIS SYSTEM WILL BE MORE ENERGETIC AS IS IS USHERED IN IN
THE NOSE OF A 95KT NNW JET...BUT IS PRECEDED BY NORTHWESTERLY
ONSHORE FLOW SO THE MOISTURE WILL BE LIMITED. HOWEVER...THIS IS
MUCH BETTER THAN THE PRECEDENT OFFSHORE FLOW OF THE PREVIOUS
SYSTEMS AND THE NORTHERN CASCADES MAY SEE AROUND AN INCH IN PLACES
BY WEDNESDAY MORNING. WITH THE NORTHWESTERLY COLD FLOW AHEAD OF
THE SYSTEM 850 TEMPS NEAR -5C IN THE NORTHERN CASCADES AND -1 TO
-3C OVER MUCH OF THE REST OF THE REGION WILL BRING SNOW LEVELS
DOWN TO NEAR THE LOWER PASSES ON I-5 BY WEDNESDAY MORNING...BUT
WITH DAILY WARM SUN ON THE PASSES AND LOW SNOW AMOUNTS THIS SHOULD
HAVE VERY LITTLE IMPACT ON PRE-HOLIDAY TRAVEL FOR THIS EVENT. THE
UPPER RIDGE BUILD IN BEHIND THIS SYSTEM AGAIN WITH THE NEXT CHANCE
OF FROSTING THE HILLS BEFORE CHRISTMAS COMING ON THE TAIL END OF
THE SYSTEM THAT MOVES THROUGH FRIDAY NIGHT INTO SATURDAY.

&&

.AVIATION...IFR FOG AND STRATUS FILLS THE WEST SIDE VALLEYS THIS
MORNING WITH MARINE LAYER HAVING BUMPED UP THE MOISTURE AND
SUBSIDENCE CLEARING OUT THE HIGHER STRATUS. THE FOG LAYER WILL
LAST LONGER THIS MORNING AND SHOULD LINGER IN THE GRANTS PASS AND
ROSEBURG AREA UNTIL THE AFTERNOON... POSSIBLY NOT BREAKING OUT AT
ALL TODAY. THIS PATTERN WILL REPEAT AGAIN TONIGHT.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FROST ADVISORY UNTIL 9 AM PST THIS MORNING FOR ORZ021.
     FROST ADVISORY FROM 11 PM THIS EVENING TO 9 AM PST TUESDAY FOR
     ORZ021.

CA...NONE.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
     EVENING FOR PZZ356.
     GALE WARNING UNTIL 4 AM PST TUESDAY FOR PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 4 AM PST TUESDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THIS EVENING FOR
     PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
     EVENING FOR PZZ370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THIS
     MORNING FOR PZZ350.

SVEN
Hazardous weather outlook, Dec 18, 2:19 PM PST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
219 PM PST SUN DEC 18 2011

ORZ021-191700-
SOUTH CENTRAL OREGON COAST-
219 PM PST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FROST ADVISORY REMAINS IN EFFECT FROM 10 PM PST. SEE WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

Nearby

Frost Advisories in Oregon, 2011Every frost advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.